Ask a doctor

Botox Bat Face - How To Make it Go Away Sooner?

Botox has left me with Ronald McDonald eyebrows and a "bat face" look. I can't even... I know that it's going to wear off- that 3 months is the mark. But if someone can give me some hope that the intensity of both the eyebrows and the "bat face" will subside sooner? If botox fades in three months, it's gradual yes? Also, I had my forehead, bunny lines, crows feet done. Is there any one area that causes the bat face?

Doctor Answers (12)

You will get better within a few days of a few units of botox...

+1

correctly positioned above the outer portion of your brow...should be a simple fix...without any treatment you'll still get better in a month or so...won't be the full three months...sorry for the less than optimal experience...and remember, it's not the botox but where it was or wasn't injected...a touch more and your in business...
 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Bat Face after Botox

+1

The corragator muscle is interwoven with the frontalis muscle.  The corragator muscle creates the vertical glabellar creases and this muscle is a depressor of the inner aspect of the brow so this muscle will cause an elevation of the medial brow.  If the injection is performed too high or if the  Botox spreads superiorly then the frontalis muscle can be effected and this causes the brow to drop. Conversely if the central brow is injected and no botox is used laterally then you get a metaphisto or devil's brow.  A touch up mini doses of botox lateral to the mid pupil line will help relieve your problem.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

Botox and undesired facial shape

+1

you should have an in-person evaluation to determine which muscles were relaxed during your botox treatment and to see if there can be some adjustment.  Sometimes just a few units of botox in the right area of the forehead can make the arch of the eyebrow more pleasing. This especially is seen when there is compensation in the outer eyebrow to lift up when only the inner forehead is treated. Although the final point of botox wearing off is four months for most people, there is a gradual return to normal sooner.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Botox and raised eyebrows

+1

Your "bat face" was caused by the placement and perhaps the amount of the Botox used.  It is simple to lower the middle eyebrow by injecting a tiny amount of Botox above the area.  You should return to your injector so he can adjust your Botox.  If he does not know how to do this, you should see a board certified dermatologist or plastic surgeon who can help you.  You do not have to wait for 3 months for the effect to wear off.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox touch up can help appearance

+1

A little botox in the lateral forehead above the peaked part of your eyebrows can cause lowering of this exaggerated upward tilt and will probably improve your satisfaction with your botox. I would encourage you to see the physician that did your injection fairly soon so this can be done - it is very simple.

Elizabeth F. Rostan, MD
Charlotte Dermatologist
4.5 out of 5 stars 11 reviews

Bat face after Botox

+1

The injection technique is what gave you the unwanted appearance,

Ask your doctor if he will correct the problem. If he/she is board certified in Internal medicine, general destroy, gynecology, oral surgery etc, find yourself a qualified board certified plastic surgeon to correct it. With in 3-7  day your bat face will convert to rested and younger you.

Good luck

David Evdokimow MD

David Evdokimow, MD
Morristown Plastic Surgeon
5.0 out of 5 stars 10 reviews

Botox Bat Face

+1

I'm sorry about your experience. I agree with everyone else that it's not the Botox, but the placement that's the issue here. Most likely the inner part of your eyebrows have fallen, and the outer part has raised, thus giving you this bat-like appearance. It can be fixed and adjusted by an experienced injector, or yes, you can wait it out. It's from the placement (or amount) injected into the glabella muscle that this has happened and it's not hard to adjust, as long as you see an experienced injector!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

This will wear off.

+1

However it is also possible to inject a corrective treatment.  I encourage your to google microdroplet BOTOX which describes a very precise why to accomplish this.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

High brows after Botox can be easily corrected

+1

It sounds as though you have too much lift of your brow.  It is easily corrected with a small injection above your brow.  Often as low a 2 units per side will remove the "spock look".  Easy correction.  Follow up with your injector or someone with more botox experience so that you can enjoy the effects of the botox.  All the best. 

Scott Barr, MD
Sudbury Plastic Surgeon
5.0 out of 5 stars 11 reviews

Botox bat face

+1

A photo would help to provide advice....if the lateral brows are too high, only 4 units of Botox on each lateral brow should resolve this and give a more natural look...this is not uncommon.  Keep in mind that Botox does not work like a light switch, it wears off gradually and is not all suddenly gone so that the bat like appearance should improve on its own.

Leonard T. Yu, MD
Maui Plastic Surgeon
4.5 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.